Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 53, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 17, 2016, 12:16 AM CDT for Mitchell County, Iowa; Mower County, Minnesota. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2016, 12:16 AM CDT (05:16 UTC)
- Expired
- Jul 17, 2016, 1:15 AM CDT
- In force
- 59 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mitchell County, IA, Mower County, MN
The radar
The La Crosse radar (KARX), 132 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 12:18 AM CDT | HAIL 0.25 | Lansing, MN | |
| Jul 17, 12:28 AM CDT | TSTM WND DMG | 1 Sw Austin, MN | 1 TREE BLOWN DOWN |
| Jul 17, 12:28 AM CDT | HAIL 0.75 | 2 Ne Austin, MN | |
| Jul 17, 12:28 AM CDT | HAIL 0.75 | Sargeant, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
685
WUUS53 KARX 170516
SVRARX
IAC131-MNC099-170615-
/O.NEW.KARX.SV.W.0053.160717T0516Z-160717T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1216 AM CDT SUN JUL 17 2016
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MITCHELL COUNTY IN NORTH CENTRAL IOWA...
MOWER COUNTY IN SOUTHEASTERN MINNESOTA...
* UNTIL 115 AM CDT
* AT 1216 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BLOOMING PRAIRIE TO NEAR GLENVILLE...MOVING
EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
AUSTIN AND RAMSEY AROUND 1220 AM CDT.
BROWNSDALE AROUND 1225 AM CDT.
LYLE AROUND 1230 AM CDT.
ST. ANSGAR AND ROSE CREEK AROUND 1235 AM CDT.
GRAND MEADOW...STACYVILLE AND ADAMS AROUND 1245 AM CDT.
LE ROY AROUND 1255 AM CDT.
RICEVILLE AROUND 100 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LANSING...RACINE...MAYVILLE...DEXTER AND MAPLEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4385 9305 4383 9245 4350 9245 4350 9255
4332 9256 4335 9303 4350 9303 4350 9305
TIME...MOT...LOC 0516Z 288DEG 41KT 4383 9297 4353 9318
HAIL...1.00IN
WIND...60MPH
$$
WETENKAMP3 follow-up statements
757
WWUS53 KARX 170538
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1238 AM CDT SUN JUL 17 2016
IAC131-MNC099-170615-
/O.CON.KARX.SV.W.0053.000000T0000Z-160717T0615Z/
MITCHELL IA-MOWER MN-
1238 AM CDT SUN JUL 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHERN MITCHELL AND MOWER COUNTIES...
AT 1237 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF BROWNSDALE TO NEAR LYLE...MOVING EAST
AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
GRAND MEADOW AND ADAMS AROUND 1250 AM CDT.
LE ROY AROUND 100 AM CDT.
RICEVILLE AROUND 105 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LANSING...RACINE...MAYVILLE...DEXTER AND MAPLEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4370 9305 4384 9288 4383 9245 4350 9245
4350 9255 4332 9256 4335 9303 4350 9303
4350 9305
TIME...MOT...LOC 0537Z 288DEG 41KT 4377 9271 4347 9292
HAIL...1.00IN
WIND...60MPH
$$
WETENKAMP240
WWUS53 KARX 170602
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
102 AM CDT SUN JUL 17 2016
IAC131-MNC099-170615-
/O.CON.KARX.SV.W.0053.000000T0000Z-160717T0615Z/
MITCHELL IA-MOWER MN-
102 AM CDT SUN JUL 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHERN MITCHELL AND MOWER COUNTIES...
AT 101 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LE ROY TO NEAR ST. ANSGAR...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
LE ROY AROUND 105 AM CDT.
ADAMS AROUND 115 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RACINE...DEXTER...ELKTON...MCINTIRE AND CARPENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4365 9305 4367 9273 4383 9261 4383 9245
4350 9245 4350 9255 4332 9256 4335 9303
4350 9303 4350 9305
TIME...MOT...LOC 0601Z 275DEG 30KT 4356 9243 4344 9295
HAIL...<.75IN
WIND...60MPH
$$
WETENKAMP038
WWUS53 KARX 170614
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
114 AM CDT SUN JUL 17 2016
IAC131-MNC099-170623-
/O.EXP.KARX.SV.W.0053.000000T0000Z-160717T0615Z/
MITCHELL IA-MOWER MN-
114 AM CDT SUN JUL 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MITCHELL AND MOWER
COUNTIES WILL EXPIRE AT 115 AM CDT...
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS AND
FLASH FLOODING MAY DEVELOP. CONTINUE TO MONITOR THE WEATHER CLOSELY
THIS MORNING.
LAT...LON 4365 9305 4367 9273 4383 9261 4383 9245
4350 9245 4350 9255 4332 9256 4335 9303
4350 9303 4350 9305
TIME...MOT...LOC 0610Z 288DEG 41KT 4356 9243 4344 9295
$$
WETENKAMPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 11:59 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 16, 11:59 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1159 PM CDT SAT JUL 16 2016 .SHORT TERM...(This evening through Sunday night) Issued at 340 PM CDT Sat Jul 16 2016 Currently as of 20Z...Water vapor loop and RAP 500mb height analysis showed an Upper Low over northwest MT, ridging from New Mexico into MN, and troughing over the Great Lakes. A shortwave trough, partially convectively enhanced, was evident from central ND into SD. 20-30 kt southerly 925-850mb winds from Profiler and Radar VWP data across the Plains has been advecting moisture northward into this trough. This moisture is reflective nicely in surface dewpoints with 71F at Lincoln NE and 64F at Bismarck. The moisture combined with temperatures out there in the mid 70s to mid 80s has resulted in up to 2000 J/kg of MLCAPE, supporting the storms going on with the shortwave trough. Closer to home, we had a period of more enhanced cumulus between 16-19Z, but this has since waned with mid level heights rising and mixing into drier air aloft seen on the 12z MPX sounding. Surface dewpoints have even mixed down a little into the mid to upper 50s. A quiet evening is in store with plentiful CIN in place and the low level moisture transport zone over the plains holding off to the west. After midnight, showers and storms remain likely, but the strength of that convection remains problematic. As mentioned in the 1125 am update, there remains a strong signal for convection to continue developing over southeast North Dakota and northeast South Dakota this afternoon/evening. This would be on the nose of very strong 310K isentropic lift and moisture transport. This convection should eventually grow upscale with most deterministic and convective allowing models suggesting a bow echo, but when is unknown and plays a big part if any severe weather can reach us. If it grows upscale early, Corfidi vectors point to a track through FSD/southwest MN and through western IA, similar to the 16.12Z GFS and 16.00Z NSSL WRF. That effectively would just bring showers and maybe some thunderstorms across the area overnight on the northeast side of the main convection. Now, if the main convection waits to upscale, this allows capping to build through western IA and southwest MN, allowing the convection to come into the forecast area. This is similar to current and past ESRL HRRR runs, 16.12Z NSSL WRF and many 16.00Z NCAR ensembles. Even with this scenario, diminishing CAPE overnight seems to play a role in these aforementioned models to keep wind gusts for the most part sub severe, though can't rule out a severe gust in our western area. This matches up well with SPC's day 1 outlook. 1-4 am across southeast MN and northeast IA would be the most likely time for a couple damaging wind gusts. It does appear no matter what scenario pans out, all convection ends up being progressive to prevent any hydro concerns. This is also under the assumption another convective complex that is progged to come out of western SD will catch up with the bow, as progged by the HRRR/ESRL HRRR and NSSL WRF. On Sunday afternoon and evening, there continues to be quite a few questions on how much convective redevelopment will take place ahead of the cold front. These include: 1) will the air mass recover? 2) will the subsidence in the wake of the morning convection inhibit convection from developing in the afternoon/ evening? 3) where will the surface warm front be located? 4) will the lack of a cap keep enough scattered convection going that the the CAPE has a hard time building, and 5) will there be enough convergence along the cold front? However if convection is able to get going, there will be sufficient 0-3 km and 0-6 km shear for the the storms to become severe. The main severe weather threats would be large hail and damaging winds. .LONG TERM...(Monday through Saturday) Issued at 340 PM CDT Sat Jul 16 2016 From Tuesday into Tuesday night, we will have to watch to see if any short waves will be rounding the strong upper level high to our southwest. Instability will likely be in the excess of 5,000 J/kg in this ridge. If a system has any shear associated, there could be some progressive mesoscale convective complex. The GFS does hint at a possibility during the afternoon and evening. Meanwhile the other models are not showing this. For Thursday afternoon, there continues to be a consensus that the 925 mb temperatures will range from 28 to 30C. Due to the consistency of these temperatures raised the model blended temperature by 5F into the lower and mid-90s. The 925 mb temperatures then vary quite a bit for Friday. This is due to the GFS having a cold front moving through the area on Thursday night and the ECMWF not having it move through until Friday. As a result, the 925 mb temperatures range from 22 to 24C in the GFS and and from 24 to 28C in the ECMWF. Since the ECMWF usually does better in these time scales, decided to lean the forecast toward it. With this in mind, stayed close to the model consensus north of Interstate 94 and raised the model consensus high temperatures by about 5F across the remainder of the area. Like yesterday there continues to be some concern with the dew points from Thursday into Friday. Both the GFS and ECMWF continue to have dew points in the lower and mid-70s. This results in heat indices of 100 to 110 range for Thursday and from 95 to 110 on Friday. However soundings suggest that these dew points may be actually too high. The dew point mix down tool suggests that as dry air mixes to the surface that dew points may fall into the mid to upper 60s. This would lower the heat indices to around 100F for Thursday and 90 to 100 for Friday. This would be a Heat Advisory instead of an Excessive Heat Warning. By the way for those curious on how common it is to have heat indices of 100 degrees or greater, it has happened just 49 hours on July 21st and 42 hours on July 22nd in La Crosse. These heat index climatologies date back to 1933. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1159 PM CDT Sat Jul 16 2016 The line of showers and storms continues to advance east/southeast into the area. Expecting the storms to impact the KRST through about 09Z and then some lingering showers possible into early Sunday morning. The storms should move into KLSE about 07Z and the persist 10Z or so with the threat for lingering showers for a while as well. MVFR conditions still possible overnight as the storms come in and cannot totally rule out IFR at KRST for a short period. How long the showers persist will depend on whether the trailing east/west band sinks south or continues to move east. The 17.03Z HRRR keeps the trailing showers over the area into early Sunday morning while the 17.02Z CR-HRRR would sink them more to the south and end them sooner. Once the showers move out Sunday morning, expect conditions to improve to VFR and stay that way the rest of the day. Additional convection expected to reform Sunday afternoon but most of the hi-res meso scale models suggest this will be east and south of both airports. && .ARX Watches/Warnings/Advisories... WI...None. MN...None. IA...None. && SHORT TERM...AJ/BOYNE LONG TERM...BOYNE AVIATION...04
Hazardous weather outlook, Jul 16, 3:20 PM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 320 PM CDT SAT JUL 16 2016 IAZ010-011-029-030-MNZ079-088-096-WIZ017-029-032>034-041>044- 053>055-061-171300- WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WABASHA-WINONA-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 320 PM CDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA AFTER 1 AM. THE MAIN HAZARDS FROM THESE STORMS INCLUDE STRONG GUSTY WINDS...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED SUNDAY MORNING WITH BRIEF HEAVY RAIN AND LIGHTNING THE MAIN CONCERN. ADDITIONAL STORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. A FEW OF THESE COULD PRODUCE DAMAGING WINDS AND LARGE HAIL...MAINLY ACROSS PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO FRIDAY. AT THIS TIME IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE ANY SEVERE RISK WITH THESE STORMS. HEAT INDEX VALUES OF 100 T0 110 ARE POSSIBLE THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING... THOUGH ANY WIND OR HEAVY RAIN REPORTS WOULD BE GREATLY APPRECIATED. A FEW SPOTTER GROUPS MAY BE NEEDED SUNDAY AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008-009-018-019-MNZ086-087-094-095-171300- MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE- 320 PM CDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA AFTER 1 AM. A FEW STORMS COULD PRODUCE DAMAGING WIND GUSTS. OTHERWISE THE MAIN HAZARDS FROM THESE STORMS INCLUDE STRONG GUSTY WINDS...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED SUNDAY MORNING WITH BRIEF HEAVY RAIN AND LIGHTNING THE MAIN CONCERN. ADDITIONAL STORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. A FEW OF THESE COULD PRODUCE DAMAGING WINDS AND LARGE HAIL...MAINLY ACROSS NORTHEAST IOWA. THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO FRIDAY. AT THIS TIME IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE ANY SEVERE RISK WITH THESE STORMS. HEAT INDEX VALUES OF 100 T0 110 ARE POSSIBLE THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING DUE TO THE TIME OF DAY AND ISOLATED NATURE OF THE SEVERE POTENTIAL. HOWEVER...ANY WIND OR HEAVY RAIN REPORTS WOULD BE GREATLY APPRECIATED. A FEW SPOTTER GROUPS MAY BE NEEDED SUNDAY AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ
In the hours before
Special weather statement, Jul 16, 11:27 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1127 PM CDT SAT JUL 16 2016
MNZ079-086-087-094-095-170600-
DODGE-WABASHA-MOWER-FILLMORE-OLMSTED-
1127 PM CDT SAT JUL 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOWER...WESTERN
FILLMORE...WESTERN WABASHA...DODGE AND OLMSTED COUNTIES...
AT 1124 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LONSDALE TO NEAR OWATONNA TO NEAR
NEW RICHLAND. MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS UP TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...AUSTIN...DODGE CENTER...STEWARTVILLE...SPRING VALLEY...
GRAND MEADOW...LE ROY AND MAZEPPA.
PEOPLE ATTENDING THE DODGE COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4420 9304 4419 9255 4437 9254 4437 9243
4445 9243 4446 9228 4445 9224 4350 9207
4351 9305
TIME...MOT...LOC 0424Z 281DEG 28KT 4439 9341 4410 9332 4391 9344
DTJSpecial weather statement, Jul 17, 12:00 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1200 AM CDT SUN JUL 17 2016
IAZ008-MNZ086-087-094-170530-
MITCHELL-DODGE-MOWER-OLMSTED-
1200 AM CDT SUN JUL 17 2016
...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT NORTHERN
MITCHELL...MOWER...SOUTHERN DODGE AND SOUTHWESTERN OLMSTED
COUNTIES...
AT 1200 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES WEST OF BLOOMING PRAIRIE TO NEAR
ALBERT LEA. MOVEMENT WAS EAST AT 35 MPH.
WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STRONG TO SEVERE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
AUSTIN...RAMSEY...STEWARTVILLE...HAYFIELD...GRAND MEADOW...ADAMS...
BROWNSDALE...LYLE...ROSE CREEK...HIGH FOREST...LANSING...RACINE...
MAYVILLE...DEXTER...MAPLEVIEW...WALTHAM...ELKTON...SARGEANT...
TAOPI AND I 90 EXIT 175.
THESE STRONG TO SEVERE THUNDERSTORMS MAY INTENSIFY...SO BE CERTAIN TO
MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4391 9304 4384 9246 4345 9258 4347 9303
4350 9303 4350 9305
TIME...MOT...LOC 0500Z 281DEG 29KT 4389 9317 4362 9342
WETENKAMPThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 12:51 AM CDT | Flash Flood Watch | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 6 hr |
| Jul 17, 12:58 AM CDT | Special Weather Statement | ARX | Howard | 32 min |
| Jul 17, 1:47 AM CDT | Flash Flood Warning | ARX | Mitchell | 3 hr |
| Jul 17, 2:06 AM CDT | Special Weather Statement | ARX | Chickasaw, Floyd, Howard, Winneshiek | 39 min |
| Jul 17, 2:44 AM CDT | Flash Flood Warning | ARX | Chickasaw, Floyd, Howard | 4 hr |
| Jul 17, 4:25 AM CDT | Special Weather Statement | ARX | Allamakee, Clayton, Fayette, Winneshiek | 80 min |
| Jul 17, 11:36 AM CDT | Special Weather Statement | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 54 min |
| Jul 16, 11:27 PM CDT | Special Weather Statement | ARX | Dodge, Mower, Olmsted, Wabasha | 93 min |
| Jul 17, 12:00 AM CDT | Special Weather Statement | ARX | Mower | 30 min |
| Jul 17, 2:13 AM CDT | Areal Flood Advisory | ARX | Dodge | 3 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.